MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-8-E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon evaluation of the returned device it was noted that the safety wire was partially removed from the device.The safety wire was pulled slightly and it moved freely.The stent was returned still attached to the delivery system.The red notch on the device was fully back to the last notch on the handle, and the lockwire has not been fully removed- this is not as per the instructions for use.The handle was actuated and there was no issues noted with the handle.The hook on the safety wire was attached to the advanced force gauge in the laboratory.It was possible to release the stent with a maximum force of 1.0n using the force gauge.No issue with the safety wire was observed.The stent was released and there was no issue with the stent observed.The device functioned as intended and there was no issue encountered with the device.As per the instructions for use, the user is advised of the following: ¿when stent point-of-no-return has been passed, pull safety wire out of delivery handle near wire guide port.Continue deploying stent by squeezing trigger¿ a definitive cause for the customer¿s complaint was unable to be determined because the actual use conditions could not be duplicated in the laboratory setting.The customer complaint was not confirmed as it was possible to release the stent with minimum force applied during the lab evaluation.A review of the manufacturing records for the evo-20-25-8-e device of lot number c965063 revealed no discrepancies that could have contributed to this complaint issue.Prior to distribution all evo-20-25-8-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Dr (b)(6) and dr (b)(6) encountered difficulties with the safety wire removal when trying to deploy the evolution stent.They could not fully deploy the stent.Incident meets reporting criteria based on the malfunction precedence for this device family for a deployment issue resulting in the exposed stent being removed from the patient with the delivery system.The stent point of no return has been passed when the user is instructed to remove the safety wire.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5450444
Report Number3001845648-2016-00040
Device Sequence Number16237129
Product Code ESW
UDI-Device Identifier10827002480305
UDI-Public(01)10827002480305(17)160124(10)C965063
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K080359
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-20-25-8-E
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/21/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2016
Initial Report FDA Received Date02/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight55